MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH UNIVERSAL IMPACTOR/POSTIONER; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH UNIVERSAL IMPACTOR/POSTIONER; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 2101-0200
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 09/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
After the case, it was noticed that the cup impactor was stripped.No further information will be available.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding thread damage involving a cutting edge impactor was reported.The event was confirmed.Method & results: -device evaluation and results: debris was observed at the base of the threads.Thread damage was observed in addition to a thread fracture that occurred in shear overload.Elemental analysis showed the chemical composition of the debris found on the threads was consistent with an oxide, galling, the base material, the decontamination process and an unknown material.The chemical composition of the collected debris from the base of the threads was consistent with a biological material, oxide, and an unknown material.The chemical composition of the base material was consistent with a 17-4 stainless steel alloy.Hardness was performed on the threads in accordance with astm e18.The hardness was observed to be approximately 43.5 hrc, meeting the drawing requirement of 40 hrc minimum.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.-clinician review: no medical records were received for review with a clinical consultant.-device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the reported lot.Conclusion: debris was observed at the base of the threads.Thread damage was observed in addition to a thread fracture that occurred in shear overload.Elemental analysis showed the chemical composition of the debris found on the threads was consistent with an oxide, galling, the base material, the decontamination process and an unknown material.The chemical composition of the collected debris from the base of the threads was consistent with a biological material, oxide, and an unknown material.The chemical composition of the base material was consistent with a 17-4 stainless steel alloy.Hardness was performed on the threads in accordance with astm e18.The hardness was observed to be approximately 43.5 hrc, meeting the drawing requirement of 40 hrc minimum.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
UNIVERSAL IMPACTOR/POSTIONER
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9244164
Report Number0002249697-2019-03618
Device Sequence Number1878825
Product Code LPH
UDI-Device Identifier07613327211511
UDI-Public07613327211511
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K161569
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Catalogue Number2101-0200
Device Lot Number135316
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2019
Initial Date Received by Manufacturer 09/30/2019
Supplement Date Received by Manufacturer11/28/2019
Initial Report FDA Received Date10/28/2019
Supplement Report FDA Received Date12/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;